Radiation Boundary Conditions for the Two-Dimensional Wave Equation from a Variational Principle

J. Broeze, Jan Broeze, Edwin F.G. van Daalen, E.F.G. van Daalen

    Research output: Contribution to journalArticleAcademicpeer-review

    9 Citations (Scopus)
    2575 Downloads (Pure)

    Abstract

    A variational principle is used to derive a new radiation boundary condition for the two-dimensional wave equation. This boundary condition is obtained from an expression for the local energy flux velocity on the boundary in normal direction. The wellposedness of the wave equation with this boundary condition is analyzed by investigating the energy of the system. Results obtained with this (nonlinear) boundary condition are compared with those obtained with the (linear) first-order absorbing boundary condition suggested by Higdon.
    Original languageUndefined
    Pages (from-to)73-82
    Number of pages10
    JournalMathematics of computation
    Volume0
    Issue number58
    DOIs
    Publication statusPublished - 1992

    Keywords

    • Well-posedness
    • variational principle
    • wave equations
    • METIS-140892
    • IR-74995
    • Conservation laws
    • Absorbing boundary conditions
    • radiation boundary conditions

    Cite this